Alert archive / Washington / Flash Flood Warnings in 2019
Flash Flood Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at May 31, 2019, 6:31 PM PDT for Okanogan County, Washington. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2019, 6:31 PM PDT (01:31 UTC)
- Expired
- May 31, 2019, 7:30 PM PDT
- In force
- 59 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Okanogan County, WA
The radar
The Seattle radar (KATX), 162 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.5 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2587 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702
WGUS56 KOTX 010131
FFWOTX
WAC047-010230-
/O.NEW.KOTX.FF.W.0001.190601T0131Z-190601T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
631 PM PDT Fri May 31 2019
The National Weather Service in Spokane has issued a
* Flash Flood Warning for...
Central Okanogan County in north central Washington...
* Until 730 PM PDT.
* At 628 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Black Pine Lake Campground.
Excessive rainfall over the southern end of the Crescent Mountain
burn scar will result in debris flow moving through the Buttermilk
Creeek drainage. The debris flow can consist of rock, mud,
vegetation and other loose materials.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4836 12031 4832 12027 4828 12028 4827 12036
4832 12036 4836 12034
$$
MF1 follow-up statement
504
WGUS76 KOTX 010227
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
727 PM PDT Fri May 31 2019
WAC047-010236-
/O.EXP.KOTX.FF.W.0001.000000T0000Z-190601T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okanogan WA-
727 PM PDT Fri May 31 2019
...THE FLASH FLOOD WARNING FOR CENTRAL OKANOGAN COUNTY WILL EXPIRE AT
730 PM PDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4836 12031 4832 12027 4828 12028 4827 12036
4832 12036 4836 12034
$$
MFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at May 31, 4:56 PM PDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 31, 4:56 PM PDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Spokane WA 456 PM PDT Fri May 31 2019 .SYNOPSIS... Today will feature the last day of widely scattered mountain thunderstorms. The threat migrates east into Idaho Saturday then ends for Sunday. Temperatures will remain warm through the weekend, with most communities well into the 80s and a few spots into the low 90s. A dry cold front will produce breezy conditions on Monday and gradual cooldown through the week. && .DISCUSSION... Tonight and Saturday: A short wave ridge nosing into western WA today will slowly move east into central and eastern Washington on Saturday. This will result in a trend towards less shower/thunderstorm coverage. Already seeing signs of this today with convection not as widespread compared to Thursday, and firing mainly over the mountainous terrain. Uncapped CAPE of 1000-1500 J/KG, slow storm motion, and high moisture content in the atmosphere will continue to promote locally heavy rain. It's possible of a few valley or Columbia Basin shower or storms forming this evening if any outflow boundaries develop. Hail up to penny size and wind gusts up to 30 mph are possible with the strongest storms. On Saturday convection will become confined to mainly the Idaho Panhandle and Blue Mountains as the ridge begins to nose it. Once again locally heavy rain will be the main concern. Temperatures will remain above normal with Saturday highs topping out in the 80s with the warmest spots near 90F. These values are about 12-15 degrees F above normal. JW Sunday-Monday: Stronger westerly flow will develop on Sunday and will likely push any remaining smoke/haze out of our area. Weak upper level ridging will start to break down on Sunday as well but very warm temperatures, mostly 10-15 degrees F above average, will continue. As the ridge shifts off to our east on Monday, quasi-zonal flow will develop as a weak, dry cold front drags across the NW. This will act to increase pressure gradients which will result in breezy conditions come Monday afternoon. Wind magnitudes do not look all too impressive, however, gusts 30-35 mph will likely be realized. In addition, the dry cold front will bring cooler weather with temperatures dropping roughly 5 degrees on Monday. Tuesday and Beyond: Additional cooling is expected through the work weeks as heights fall from an approaching Pacific trough. However, temperatures will still be roughly 5 degrees above normal by Wednesday. During this period expect no real impacts as we bask under mostly sunny skies with slightly elevated afternoon breezes. It is not until Thursday do we see bigger changes over our area. The aforementioned Pacific trough will be moving onshore and will begin picking up winds over our area. Looking at the GEFS model output, winds could be in the 90th percentile of climatology for this time of year. What this could translate to is afternoon gusts possibly above 35 mph. However, it is very difficult to pin down a number at this point. In addition, a return to wetter weather is possible as the Inland Northwest sits near the base of this trough. Due to our position relative to the trough, the end of next week does not look extremely wet, but showers over the higher elevations looks possible. Wilson && .AVIATION... 00Z TAFS: Scattered showers and thunderstorms have developed and will dissipate after sunset. With weak steering flow most of the valleys including the TAF sites should remain dry. Given low probability of a cell impacting the TAF sites a dry forecast is preferred. VFR conditions should continue over the next 24 hours. && .PRELIMINARY POINT TEMPS/POPS... Spokane 58 84 58 85 58 81 / 20 10 0 0 0 0 Coeur d'Alene 54 83 56 85 57 79 / 20 10 0 0 0 0 Pullman 52 81 56 82 55 77 / 10 10 0 0 0 0 Lewiston 61 88 62 90 63 85 / 10 10 10 0 0 0 Colville 48 91 49 92 50 89 / 30 10 0 0 0 0 Sandpoint 52 82 56 84 57 79 / 20 20 0 0 0 0 Kellogg 56 80 58 81 59 76 / 20 20 0 0 0 0 Moses Lake 57 92 59 92 59 86 / 10 0 0 0 0 0 Wenatchee 60 88 61 90 60 81 / 20 0 0 0 0 0 Omak 56 88 58 89 57 84 / 20 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, May 31, 3:26 AM PDT, 15 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 326 AM PDT Fri May 31 2019 IDZ002-003-026-027-WAZ031>036-041-043-044-011030- Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area- Okanogan Valley-Waterville Plateau- 326 AM PDT Fri May 31 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time. IDZ001-004-WAZ037-038-042-011030- Northern Panhandle-Central Panhandle Mountains- Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades- 326 AM PDT Fri May 31 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Slow moving wet thunderstorms will be possible this afternoon. Heavy rainfall is possible with any storms and could lead to localized flooding as well as rock and debris flows. A few stronger cells may contain small hail and wind gusts to 30 mph. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time.
In the hours before
Special weather statement, May 31, 3:00 PM PDT, 3 hours 31 minutes before
Special Weather Statement National Weather Service Spokane WA 300 PM PDT Fri May 31 2019 WAZ038-312230- Okanogan Highlands WA- 300 PM PDT Fri May 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FERRY COUNTY UNTIL 330 PM PDT... At 259 PM PDT, Doppler radar was tracking a strong thunderstorm 19 miles southwest of Sherman Pass, or 39 miles east of Omak. This storm was nearly stationary. Penny size hail will be possible with this storm. This storm will remain over mainly rural areas of west central Ferry County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4837 11878 4845 11861 4829 11842 4820 11874 TIME...MOT...LOC 2159Z 327DEG 2KT 4834 11866 RP
Special weather statement, May 31, 5:50 PM PDT, 41 minutes before
Special Weather Statement
National Weather Service Spokane WA
550 PM PDT Fri May 31 2019
WAZ037-010130-
Northeast Mountains WA-
550 PM PDT Fri May 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PEND OREILLE COUNTY
UNTIL 630 PM PDT...
At 550 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Deer Park, or 21 miles west of Priest River. This
storm was nearly stationary.
Penny size hail will be possible with this storm.
This storm will remain over mainly rural areas of south central Pend
Oreille County.
LAT...LON 4818 11746 4818 11735 4808 11730 4809 11742
4813 11743
TIME...MOT...LOC 0050Z 357DEG 2KT 4814 11737
RPSpecial weather statement, May 31, 5:53 PM PDT, 38 minutes before
Special Weather Statement
National Weather Service Spokane WA
553 PM PDT Fri May 31 2019
IDZ001-010145-
Northern Panhandle ID-
553 PM PDT Fri May 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BONNER AND NORTHERN
KOOTENAI COUNTIES UNTIL 645 PM PDT...
At 553 PM PDT, Doppler radar was tracking a strong thunderstorm over
Spirit Lake, or 12 miles north of Rathdrum. This storm was nearly
stationary.
Penny size hail will be possible with this storm.
Locations impacted include...
Spirit Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4804 11696 4807 11685 4796 11680 4793 11689
4796 11696
TIME...MOT...LOC 0053Z 357DEG 2KT 4800 11690
RPThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 5:09 PM PDT | Areal Flood Advisory | OTX | Pend Oreille | 2 hr |
| May 31, 5:50 PM PDT | Special Weather Statement | OTX | Stevens | 40 min |
| Jun 1, 11:41 AM PDT | Special Weather Statement | OTX | Asotin | 34 min |
Nearby
Flash Flood Warnings in Washington, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.